Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 14, 2021, 4:56 PM MDT for Sheridan County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 4:56 PM MDT (22:56 UTC)
- Expired
- Aug 14, 2021, 5:45 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 50
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:35 PM MDT | HAIL 1.75 | 27 S Gordon, NE | REPORT VIA FACEBOOK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
485
WWUS83 KLBF 142256
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
456 PM MDT Sat Aug 14 2021
NEZ004-094-142345-
Sheridan NE-Western Cherry NE-
456 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of west central Cherry
and southeastern Sheridan Counties through 545 PM MDT...
At 456 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles southeast of Rushville, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Hill, Billys Lake, Wolf Hill and Argo Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4251 10232 4255 10208 4225 10194 4221 10231
TIME...MOT...LOC 2256Z 348DEG 9KT 4244 10220
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:06 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 14, 2:06 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 306 PM CDT Sat Aug 14 2021 .SHORT TERM...(This evening through Sunday night) Issued at 304 PM CDT Sat Aug 14 2021 The primary concern for the short term revolves around the potential for severe convection this afternoon and evening. Currently, the area continues to sit in northwesterly flow aloft, positioned between a high over the western CONUS and an upper low over Ontario/Quebec. A shortwave trough embedded in the mean flow continues to push southeast through the Dakotas and Nebraska this afternoon. Convective initiation is now underway over the Black Hills in southwestern South Dakota. This convection initiating over the Black Hills will be the primary focus for severe chances later this afternoon and evening. High-res guidance remains in somewhat good agreement with this activity expected to progress southeast in the mean flow into the northwestern CWA. The background synoptic environment remains supportive of strong to severe storms, with deep layer shear on the order of 30 to 40kts. Lapse rates remain steep as well, and given the multiple reports of severe hail earlier this morning, the environment will continue to support large hail this afternoon. Diurnal mixing continues over the Sandhills/northern Nebraska this afternoon, and should promote a deeply mixed boundary layer supportive of strong outflow winds as well. Storms should begin to push into northern portions of the CWA, near HWY 2, around 4-5pm CDT, and continue through much of the evening. Another area to watch for development will be along a residual outflow boundary from convection this morning draped across southwest Nebraska. Vertical development in the cumulus field near this boundary has been limited thus far, though trends will continue to be monitored. The environment remains supportive of a strong to severe storm along this boundary should one develop. The development of a low level jet will help to sustain ongoing storms overnight. Additionally, further development in association with the LLJ could linger across central into north central Nebraska into late tomorrow morning. Lingering elevated instability and steep lapse rates aloft could lead to a few storms with marginally severe hail. For tomorrow, additional thunderstorm activity is possible across portions of central and north central Nebraska in the afternoon hours. Another weak upper wave is progged to drop southeast through the area and could spark a few storms by late afternoon. Much like today, lapse rates remain steep enough aloft to support a threat for large hail. High-res guidance suggests the greatest risk will remain near and east of HWY 83. .LONG TERM...(Monday through Saturday) Issued at 304 PM CDT Sat Aug 14 2021 An upper low is still progged to meander into the upper Midwest early next week and keep a bulk of any precipitation to our southeast. The upper flow pattern begins to transition to more zonal by early week in the wake of this low. By midweek, flow looks to be more southwesterly ahead of a stronger upper low entering the Pacific Northwest. This will lead to good moisture advection into the Plains, and will set the stage for the next good chance for widespread precipitation. Some discrepancies remain in both deterministic/ensemble guidance however recent trends have been for a wetter system. These trends will be monitored, though confidence is gradually beginning to build in a more widespread rainfall event, with QPFs of 0.5-1.0"+ possible for much of the area. A cold front will pass through the area in the Thursday/Friday timeframe and could lead to a few days of below average highs into next weekend, in the middle to upper 70s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1228 PM CDT Sat Aug 14 2021 Most terminals across western and north central Nebraska will remain in VFR through Sunday morning. However, isolated to scattered thunderstorms will affect portions of the area early this afternoon (southwest) and again later this evening into tonight (much of western). Expect gusty erratic winds, possibly large hail, and tempo heavy rain to reduce visby. In addition, southerly surface winds will gust to near 25 kts this afternoon across the Sandhills. Skies begin to clear and winds lighten overnight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Snively
Hazardous weather outlook, Aug 14, 2:08 PM MDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CDT Sat Aug 14 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-152015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Sat Aug 14 2021 /208 PM MDT Sat Aug 14 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS EVENING AND TONIGHT. Isolated to scattered thunderstorms will move southeast across portions of western Nebraska through tonight. Some of the storms may be severe, capable of producing large hail and damaging winds. The area and timing of greatest concern lies generally along and west of Highway 83 though midnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Additional thunderstorms are possible Sunday evening, some of which may produce hail and strong winds. Potential exists for widespread thunderstorm activity Wednesday through Saturday. The severe threat is uncertain at this time, although some locations may receive significant rainfall. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather or rainfall amounts to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 14, 12:29 PM MDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
129 PM CDT Sat Aug 14 2021
NEZ059-070-071-141915-
Frontier NE-Hayes NE-Lincoln NE-
129 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern
Frontier, southwestern Lincoln and northeastern Hayes Counties
through 215 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dickens, or 20 miles southwest of North Platte, moving southeast at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellfleet, Dickens and Somerset.
This includes Highway 83 between mile markers 51 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4090 10112 4099 10105 4082 10054 4060 10074
TIME...MOT...LOC 1829Z 303DEG 18KT 4089 10100
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NMJSpecial weather statement, Aug 14, 4:16 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
416 PM MDT Sat Aug 14 2021
NEZ004-142315-
Sheridan NE-
416 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern
Sheridan County through 515 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chadron, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Metcalf State Wildlife Management Area and Intersection of Beaver
Creek Road and White Clay Creek Road.
This includes Highway 20 between mile markers 74 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4293 10279 4289 10260 4264 10276 4265 10278
4277 10278 4278 10277 4279 10279
TIME...MOT...LOC 2215Z 296DEG 7KT 4284 10289
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
NMJSpecial weather statement, Aug 14, 4:21 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
421 PM MDT Sat Aug 14 2021
NEZ004-094-142300-
Sheridan NE-Western Cherry NE-
421 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of west central Cherry
and east central Sheridan Counties through 500 PM MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Rushville, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Highway 27 crossing the Niobrara River, Big Hill, Billys Lake and
Morgan Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4252 10236 4267 10223 4255 10182 4232 10201
TIME...MOT...LOC 2221Z 300DEG 12KT 4256 10221
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NMJLocal storm report, Aug 14, 4:45 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 10 NNW HAY SPRINGS 42.82N 102.76W
08/14/2021 E0.88 INCH SHERIDAN NE PUBLIC
&&
JGOMEZLocal storm report, Aug 14, 4:49 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 16 S GORDON 42.57N 102.20W
08/14/2021 E1.00 INCH SHERIDAN NE PUBLIC
HAILED FOR ABOUT 15 MINUTES.
&&
JGOMEZSpecial weather statement, Aug 14, 4:56 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
456 PM MDT Sat Aug 14 2021
NEZ004-094-142345-
Sheridan NE-Western Cherry NE-
456 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of west central Cherry
and southeastern Sheridan Counties through 545 PM MDT...
At 456 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles southeast of Rushville, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Hill, Billys Lake, Wolf Hill and Argo Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4251 10232 4255 10208 4225 10194 4221 10231
TIME...MOT...LOC 2256Z 348DEG 9KT 4244 10220
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:09 AM MDT | Special Weather Statement | LBF | Keith | 51 min |
| Aug 14, 5:18 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 42 min |
| Aug 14, 5:43 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Aug 14, 5:51 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 19 min |
| Aug 14, 5:56 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 49 min |
| Aug 14, 6:23 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 37 min |
| Aug 14, 6:44 AM MDT | Special Weather Statement | LBF | McPherson | 46 min |
| Aug 14, 6:59 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
| Aug 14, 7:35 AM MDT | Special Weather Statement | LBF | Keith | 40 min |
| Aug 14, 7:44 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 31 min |
| Aug 14, 8:14 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 46 min |
| Aug 14, 8:33 AM MDT | Special Weather Statement | LBF | Perkins | 42 min |
| Aug 14, 8:49 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 41 min |
| Aug 14, 8:59 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 26 min |
| Aug 14, 9:28 AM MDT | Severe Thunderstorm Warning | LBF | Perkins | 47 min |
| Aug 14, 10:02 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 43 min |
| Aug 14, 10:44 AM MDT | Special Weather Statement | LBF | Hayes | 46 min |
| Aug 14, 11:39 AM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Aug 14, 12:29 PM MDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Aug 14, 4:16 PM MDT | Special Weather Statement | LBF | Dawes | 59 min |
| Aug 14, 4:21 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Aug 14, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Aug 14, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Aug 14, 5:01 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Aug 14, 5:06 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 39 min |
| Aug 14, 5:44 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.